MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS; SCREW,FIXATION,BONE
Model Number 04.005.428
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hsb.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient underwent removal of titanium cannulated humeral nail ex, titanium locking screw 30mm and titanium locking screw 38mm.Implants were removed due to humeral shaft non-union.The patient originally had the humeral nail construct implanted to treat his humerus fracture on an unknown date.Patient was revised to a 9 hole 4.5mm lcp broad plate and eight (8) 4.5mm cortex screws.The surgery was successfully completed without delay.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Visual inspection: 4.0mm ti locking screw w/t25 stardrive 38mm for im nails was received at cq.Upon visual inspection, it is observed that the device shows some discoloration, and the threads of the screw got stripped which may have occurred during explantation.No device problem was found.This complaint is not confirmed.Document review: the following drawing(s) was reviewed; -4.0mm locking screw (tabular drawing): 04_005_408 rev.F and rev.G.No design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint condition cannot be confirmed with the information available.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
4.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8671564
Report Number2939274-2019-58490
Device Sequence Number16687656
Product Code HWC
UDI-Device Identifier10886982085405
UDI-Public(01)10886982085405
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.005.428
Device Catalogue Number04.005.428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;